West Virginia, 2025

Damaging Winds in West Virginia, May 30, 2025

May 30, 2025 · NWS RLX · 33 events in 15 counties and zones

The state of West Virginia was placed into the warm sector of an advancing low pressure system on May 30th in the wake of a lifting warm front. This allowed for strong daytime heating and high moisture levels to act together to create strong thunderstorms during the afternoon.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$29,000
Crop damage
None recorded
Events
33

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RLX wrote it up.

The state of West Virginia was placed into the warm sector of an advancing low pressure system on May 30th in the wake of a lifting warm front. This allowed for strong daytime heating and high moisture levels to act together to create strong thunderstorms during the afternoon. A cold front eventually swept into the area that evening to bring the risk for severe weather to an end, but not before downed trees and power lines were observed in the state as a result of the strong thunderstorm activity.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before the first event at May 30, 11:26 AM EST, 46 minutes earlier.

Area forecast discussion, May 30, 11:26 AM EST, 46 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
1226 PM EDT Fri May 30 2025

.SYNOPSIS...
A potent low brings stout rainfall Friday, with strong storms
possible across the south. Showers/storms linger Saturday. Dry
next week, turning hot by midweek.

&&

.NEAR TERM /THROUGH SATURDAY/...
As of 730 AM Friday...

After collaboration with neighbors, we did join in with a Flood
Watch for the northeastern quadrant of our CWA, minus Taylor and
Harrison counties.

As of 255 AM Friday...

Most valleys across central and southern WV, into NE KY and SW
VA appear to have fog or low stratus in them, even in areas that
have had high clouds overhead. Fog is more patchy in nature, or
absent altogether, over most of SE OH and north-central WV,
though some breaks in the clouds may allow a quick deterioration
there over the next few hours. Between rain expected to move in
from the west, and winds starting to stir as a low pressure
system approaches from the west, fog should generally dissipate
between 7 AM and 10 AM this morning.

That rain, currently moving into SW Ohio and central KY, should
work east towards the Huntington Tri-State area between sunrise
and 9 AM, then spread across the rest of the CWA by around
midday. The low is forecast to move across the southern
coalfields this morning, then up along the mountains this
afternoon before shifting off to the east this evening. South of
the low and its associated fronts, there may be enough warm
advection to promote sufficient instability for some stronger
storms, and SPC did maintain the marginal risk over our area.
The main concern would be for strong winds, but given the
proximity of the boundaries and low, and some forecast soundings
showing nicely looping hodographs in the lower levels, if a
strong enough storm develops, a tornado can't be ruled out. Once
the low pushes the cold front through a given location, the
severe weather threat should end there. Some thunderstorms are
possible north/northwest of the front, but severe storms are not
anticipated.

The main round of showers lingering into this evening should
largely be tamped down by around midnight tonight. However,
models are in reasonably good agreement that a trailing upper-
level shortwave will bring a resurgence in shower activity later
tonight into Saturday morning. For much of the area, the current
QPF forecast using mostly WPC data shows fairly widespread 1.00"
or more for the Ohio Valley down through the Charleston Metro
and east to the mountains, with lesser amounts for our far NW
counties, and our far southern counties. The best chance for
totals getting up to or even over 2" appears to be over the
northeastern corner of the CWA, especially the northern
mountains and their western slopes. Given that this area has
already received 1.5-2.25" of rain in the Tue-Thurs system, that
would be our main area of concern for potential flooding. While
a few of the HREF members show concerning high-end rainfall
potential, at this time, in coordination with neighbors and WPC,
we opted to hold off on any expansion of the Flood Watch into
our CWA and will defer to the next shift to monitor the morning
model data.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
As of 1224 PM Friday...

The upper-level low responsible for bringing unsettled weather
to our region will pull away into eastern Ontario and Quebec
Sunday, and high pressure will slowly build into the Ohio Valley
behind it. Dry weather is expected across our region Sunday,
But lower heights and cold air aloft will keep temperatures
below normal Sunday afternoon. Highs will only be in the upper
60s to lower 70s Sunday.

Upper-level heights will begin to rise Monday as a ridge shifts into
the eastern U.S. This will allow a period of warm and dry weather to
return with high temperatures expected to rebound into the middle to
upper 70s areawide.

&&

.LONG TERM /TUESDAY THROUGH THURSDAY/...
As of 1224 PM Friday...

The upper-level ridge will center itself over the middle Ohio Valley
Tuesday with temperatures expected to soar into the upper 80s. The
ridge will shift farther to the east Wednesday, with the axis
focused over the East Coast. A south-southwesterly flow will
transport warm, muggy air into the middle Ohio Valley with
temperatures reaching the upper 80s to lower 90s and dew points
rising to the middle 60s.

Model variability increases for the late portion of next week, but
models are suggesting the next low pressure system should approach
by next Thursday, which will reintroduce rain chances into the
region through at least next Friday.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
As of 730 AM Friday...

Fog and low stratus lingers for our southern/eastern sites. It
is gradually burning off or mixing out as the sun comes up for
eastern areas with clear skies, and winds start to pick up in
the south and west as the low pressure system approaches the
CWA. Even when fog clears, we can expect areas of MVFR to IFR
VSBY in moderate to heavy rain. We also expect MVFR ceilings to
be fairly widespread much of the TAF period, and IFR ceilings
will track eastward with the low pressure system through the
day, then get hung up along and northwest of the mountains this
evening into the overnight hours.

Did a mix of TEMPO and PROB30 groups for thunderstorms during
the afternoon and evening hours, depending on the level of
confidence, with TEMPOs for the three southern sites, and PROB30
for the 3 northern sites. Some of the storms today could be
strong to severe, with strong winds, hail, and a tornado
potential as well.

Light winds this morning will pick heading towards and beyond
midday as the low tracks across the CWA. Behind the low and cold
front, NW'ly will pick up and become gusty, then shift more W'ly
this evening into the overnight hours.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SATURDAY...

FORECAST CONFIDENCE: Medium on impacts and timing.

ALTERNATE SCENARIOS: Timing of rain arrival and intensity may
vary.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       15   16   17   18   19   20   21   22   23   00   01   02
EDT 1HRLY       11   12   13   14   15   16   17   18   19   20   21   22
CRW CONSISTENCY  M    H    H    H    H    H    L    L    M    H    M    H
HTS CONSISTENCY  H    H    H    H    M    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    M    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    L    L    H    H    M    H    L    H    H
PKB CONSISTENCY  H    H    H    M    M    H    L    L    H    M    H    H
CKB CONSISTENCY  H    H    H    H    H    M    H    H    H    H    M    H

AFTER 18Z SATURDAY...
IFR at times in showers and thunderstorms late Saturday.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flood Watch through late tonight for WVZ027-028-030-039-040-
     519>523-525-526.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...FK/JMC
NEAR TERM...FK
SHORT TERM...JMC
LONG TERM...JMC
AVIATION...FK
Hazardous weather outlook, May 30, 6:38 AM EST, 5 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
738 AM EDT Fri May 30 2025

WVZ027-028-030-039-040-519>523-525-526-311145-
Clay-Braxton-Lewis-Upshur-Barbour-Northwest Nicholas-
Southeast Nicholas-Northwest Webster-Southeast Webster-
Northwest Pocahontas-Northwest Randolph-Southeast Randolph-
738 AM EDT Fri May 30 2025

...FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH LATE
TONIGHT...

This Hazardous Weather Outlook is for portions of central,
northeast, northern and southeast West Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

Showers and thunderstorms will increase the risk of excessive
rainfall today. One to two inches of rain is expected with locally
higher amounts possible.

In addition, isolated strong to severe thunderstorms will be capable
of producing damaging wind gusts or an isolated tornado this
afternoon and evening.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

KYZ101>103-105-OHZ085>087-VAZ003-004-WVZ005>011-013>020-024>026-029-
031>034-515>518-524-311145-
Greenup-Carter-Boyd-Lawrence-Meigs-Gallia-Lawrence OH-Dickenson-
Buchanan-Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-
Putnam-Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-
Boone-Gilmer-Harrison-Taylor-McDowell-Wyoming-Northwest Raleigh-
Southeast Raleigh-Northwest Fayette-Southeast Fayette-
Southeast Pocahontas-
738 AM EDT Fri May 30 2025

This Hazardous Weather Outlook is for northeast Kentucky, portions
of southeast Ohio, southwest Virginia and much of West Virginia.

.DAY ONE...Today and Tonight.

Showers and thunderstorms will increase the risk of excessive
rainfall today. One to two inches of rain is expected with locally
higher amounts possible.

In addition, isolated strong to severe thunderstorms will be capable
of producing damaging wind gusts or an isolated tornado this
afternoon and evening.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

OHZ066-067-075-076-083-084-311145-
Perry-Morgan-Athens-Washington-Jackson OH-Vinton-
738 AM EDT Fri May 30 2025

This Hazardous Weather Outlook is for portions of southeast Ohio.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

In the hours before

Special weather statement, May 30, 10:14 AM EST, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Charleston WV
1114 AM EDT Fri May 30 2025

KYZ102-103-105-301600-
Boyd KY-Carter KY-Lawrence KY-
1114 AM EDT Fri May 30 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN BOYD...WESTERN
LAWRENCE AND SOUTHEASTERN CARTER COUNTIES THROUGH NOON EDT...

At 1114 AM EDT, Doppler radar was tracking a strong thunderstorm near
Culver, or near Blaine, moving northeast at 40 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Blaine, Grayson Lake State Park, Yatesville Lake State Park,
Webbville, Denton, Martha, Houckville, Fallsburg, and Willard.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3829 8274 3817 8266 3797 8279 3796 8282
      3800 8295 3796 8299 3797 8301 3799 8303
      3804 8300 3805 8296 3809 8293 3812 8289
      3817 8292 3817 8298 3820 8301 3820 8304
      3825 8304
TIME...MOT...LOC 1514Z 240DEG 21KT 3804 8296

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

08
Local storm report, May 30, 10:27 AM EST, 1 hour 45 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
1127 AM EDT Fri May 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1114 AM     Flash Flood      3 NW Grayson            38.37N 82.98W
05/30/2025                   Carter             KY   Public

            A bridge being overran with water due to
            flash flooding.

&&
Special weather statement, May 30, 10:45 AM EST, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Charleston WV
1145 AM EDT Fri May 30 2025

VAZ003-004-301630-
Dickenson VA-Buchanan VA-
1145 AM EDT Fri May 30 2025

...STRONG THUNDERSTORMS WILL IMPACT DICKENSON AND BUCHANAN COUNTIES
THROUGH 1230 PM EDT...

At 1142 AM EDT, Doppler radar was tracking a line of strong
thunderstorms near Gaskill, or near Clintwood, moving east at 40 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Clintwood, Grundy, Haysi, Breaks Interstate, Davenport, John
Flannagan Lake, Big Rock, Trammel, Paw Paw, Clinchco, Oakwood, Stacy,
Nora, Vansant, Hurley, McClure, and Roseann.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Some storms within the line may intensify, so be certain to monitor
local radio stations and available television stations for
additional information and possible warnings from the National
Weather Service.

&&

LAT...LON 3702 8248 3713 8255 3720 8255 3727 8235
      3754 8197 3753 8194 3751 8193 3747 8200
      3744 8194 3736 8193 3733 8187 3728 8185
      3728 8178 3722 8174 3713 8192 3713 8199
      3705 8204 3704 8217 3699 8226 3696 8235
TIME...MOT...LOC 1542Z 272DEG 36KT 3715 8258

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

08
Local storm report, May 30, 10:57 AM EST, 1 hour 15 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
1157 AM EDT Fri May 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1118 AM     Flash Flood      2 N Grayson             38.36N 82.94W
05/30/2025                   Carter             KY   Public

            Roadway flooded with fast moving water along
            Stan Branch.

&&

JRM
Special weather statement, May 30, 11:00 AM EST, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Charleston WV
1200 PM EDT Fri May 30 2025

WVZ005>007-013-014-301645-
Mason WV-Lincoln WV-Wayne WV-Cabell WV-Putnam WV-
1200 PM EDT Fri May 30 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN MASON...CABELL...
PUTNAM...NORTHWESTERN LINCOLN AND NORTHERN WAYNE COUNTIES THROUGH
1245 PM EDT...

At 1200 PM EDT, Doppler radar was tracking a strong thunderstorm near
Wayne, moving northeast at 40 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Huntington, Nitro, Winfield, Wayne, Hamlin, Proctorville, Beech Fork
State Park, Hurricane, Barboursville, Milton, Eleanor, Buffalo, Poca,
Ona, Culloden, East Lynn Lake, Centerville, Teays Valley, Cross
Lanes, and West Hamlin.

This includes Interstate 64 in West Virginia between mile markers 8
and 45.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3831 8257 3844 8240 3844 8233 3850 8230
      3866 8208 3861 8187 3844 8179 3840 8190
      3835 8191 3806 8251 3826 8258
TIME...MOT...LOC 1600Z 240DEG 35KT 3826 8247

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

08
Special weather statement, May 30, 11:25 AM EST, 47 minutes before
Special Weather Statement
National Weather Service Charleston WV
1225 PM EDT Fri May 30 2025

WVZ005-013-014-024>026-301715-
Boone WV-Lincoln WV-Logan WV-Mingo WV-Wayne WV-Putnam WV-
1225 PM EDT Fri May 30 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN MINGO...SOUTHERN
PUTNAM...LINCOLN...NORTHWESTERN LOGAN...SOUTHEASTERN WAYNE AND
NORTHWESTERN BOONE COUNTIES THROUGH 115 PM EDT...

At 1224 PM EDT, Doppler radar was tracking a strong thunderstorm near
Hode, or 9 miles east of Inez, moving east at 25 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Madison, Logan, Chapmanville, Ranger, Mount Gay-Shamrock,
Spurlockville, Harts, Chief Logan State, Holden, Gill, Kiahsville,
Dunlow, Julian, Danville, West Logan, Kermit, Mitchell Heights, Mount
Gay, Turtle Creek, and Crum.

This includes Route 119 near mile marker 14, and between mile markers
16 and 61.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3809 8244 3832 8196 3815 8178 3776 8202
      3780 8237 3782 8238 3781 8240 3783 8240
      3785 8242 3786 8242 3787 8241 3790 8244
      3791 8246
TIME...MOT...LOC 1624Z 271DEG 23KT 3790 8237

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

08

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

33 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, McDowell

When
May 30, 12:12 PM EST
Where
McDowell County, 0.88 mi SE of Berwind
Measured
50 kt (58 mph) estimated gust
Property damage
$250
Reported by
911 Call Center
Coordinates
37.260, -81.660

A large tree was blown down on Rift Berwind Road.

Thunderstorm Wind, McDowell

When
May 30, 12:16 PM EST
Where
McDowell County, Newhall
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
37.270, -81.620

A few trees and power lines were blown onto the road outside of War. Local power outages occurred as a result.

Thunderstorm Wind, Logan

When
May 30, 12:16 PM EST
Where
Logan County, 0.55 mi W of Ft Branch
Measured
45 kt (52 mph) estimated gust
Property damage
$250
Reported by
911 Call Center
Coordinates
37.850, -81.940

One tree was blown down across Sunbeam Road outside of Logan.

Thunderstorm Wind, McDowell

When
May 30, 12:22 PM EST
Where
McDowell County, 0.55 mi E of Pageton
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
37.350, -81.460

Trees were blown down across Elkhorn Mountain Highway in Pageton and between Iaeger and Panther.

Thunderstorm Wind, Jackson

When
May 30, 12:30 PM EST
Where
Jackson County, 0.88 mi NW of Fair Plain
Measured
45 kt (52 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
38.760, -81.690

A tree fell onto power lines near Cedar Lakes Drive in Fairplain.

Thunderstorm Wind, Nicholas

When
May 30, 1:04 PM EST
Where
Nicholas County, 1.48 mi SSE of Open Fork Jct
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
38.230, -81.160

Multiple downed trees blocked portions of Turnpike Road near Beech Glen.

Thunderstorm Wind, Fayette

When
May 30, 1:10 PM EST
Where
Fayette County, 0.88 mi NE of Lively
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
37.940, -81.260

Trees were blown down between Paint Creek Road and Horse Creek Road in Lively.

Thunderstorm Wind, Nicholas

When
May 30, 1:33 PM EST
Where
Nicholas County, Muddlety
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
38.370, -80.820

Several downed trees were observed along Hookersville Road Bunch in Muddlety.

Thunderstorm Wind, Webster

When
May 30, 1:40 PM EST
Where
Webster County, 1.08 mi E of Gauley Mills
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
38.350, -80.560

Numerous trees were blown down at Cranberry Ridge Road near Camden on Gauley.

Thunderstorm Wind, Braxton

When
May 30, 1:42 PM EST
Where
Braxton County, 2.63 mi NW of Prestonia
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
38.610, -80.630

Outside of Sutton, a few trees blew down onto Centralia Road.

Thunderstorm Wind, Braxton

When
May 30, 1:42 PM EST
Where
Braxton County, 0.88 mi SE of Gassaway
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
38.660, -80.760

In Gassaway, a few trees were blown down onto State Street.

Thunderstorm Wind, Ritchie

When
May 30, 1:42 PM EST to 1:43 PM EST
Where
Ritchie County, 1.75 mi WSW of Pennsboro to 2.62 mi SW of Pennsboro
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
39.270, -81.000

In Pennsboro, one tree fell onto Cunningham Run Road and another along Bunnell Run Road.

Thunderstorm Wind, Webster

When
May 30, 2:02 PM EST
Where
Webster County, 0.69 mi N of Bergoo
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
38.490, -80.300

Several downed trees were observed along Bergoo Road.

Thunderstorm Wind, Webster

When
May 30, 2:10 PM EST
Where
Webster County, 0.69 mi N of Webster Spgs
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
38.490, -80.420

Numerous large trees were blown down across Webster County.

Thunderstorm Wind, Upshur

When
May 30, 2:31 PM EST
Where
Upshur County, 1.28 mi WSW of Abbott
Measured
50 kt (58 mph) estimated gust
Property damage
$250
Reported by
Broadcast Media
Coordinates
38.910, -80.340

A tree was blown down across Abbott Road.

Thunderstorm Wind, Upshur

When
May 30, 2:31 PM EST
Where
Upshur County, 1.38 mi N of Frenchton
Measured
50 kt (58 mph) estimated gust
Property damage
$250
Reported by
911 Call Center
Coordinates
38.890, -80.350

A downed tree down blocked Freemans Road in French Creek.

Thunderstorm Wind, Upshur

When
May 30, 2:31 PM EST
Where
Upshur County, 0.69 mi S of Ellamore
Measured
50 kt (58 mph) estimated gust
Property damage
$250
Reported by
911 Call Center
Coordinates
38.920, -80.100

In Ellamore, a tree was blown down onto Old Elkins Road.

Thunderstorm Wind, Upshur

When
May 30, 2:31 PM EST
Where
Upshur County, 0.88 mi NE of South Buckhannon
Measured
50 kt (58 mph) estimated gust
Property damage
$250
Reported by
911 Call Center
Coordinates
38.980, -80.210

A tree was blown down across Phillips Dairy Road on the outskirts of Buckhannon.

Thunderstorm Wind, Upshur

When
May 30, 2:32 PM EST
Where
Upshur County, 0.69 mi S of Frenchton
Measured
50 kt (58 mph) estimated gust
Property damage
$250
Reported by
911 Call Center
Coordinates
38.860, -80.350

A downed tree was observed across Centerville Road.

Thunderstorm Wind, Pocahontas

When
May 30, 2:32 PM EST
Where
Pocahontas County, 1.08 mi W of Onoto
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
38.270, -80.140

Multiple trees were blown down at Woodrow Road outside of Marlinton.

Thunderstorm Wind, Upshur

When
May 30, 2:34 PM EST
Where
Upshur County, 0.54 mi W of Adrian
Measured
50 kt (58 mph) estimated gust
Property damage
$250
Reported by
911 Call Center
Coordinates
38.900, -80.280

In the community of Adrian, a tree was blown down and blocked Gould Road.

Thunderstorm Wind, Upshur

When
May 30, 2:34 PM EST
Where
Upshur County, Atlas
Measured
50 kt (58 mph) estimated gust
Property damage
$250
Reported by
911 Call Center
Coordinates
38.970, -80.280

A downed tree blocked Brushy Fork Road in the Atlas township.

Thunderstorm Wind, Upshur

When
May 30, 2:36 PM EST
Where
Upshur County, 1.48 mi NNE of Hodgesville
Measured
50 kt (58 mph) estimated gust
Property damage
$250
Reported by
911 Call Center
Coordinates
39.090, -80.190

A tree was blown down onto Philippi Road, blocking half the roadway.

Thunderstorm Wind, Ritchie

When
May 30, 2:37 PM EST
Where
Ritchie County, 0.87 mi NW of Toll Gate
Measured
45 kt (52 mph) estimated gust
Property damage
$250
Reported by
911 Call Center
Coordinates
39.280, -80.930

In the community of Toll Gate, a tree was blown down along River Road.

Thunderstorm Wind, Upshur

When
May 30, 2:42 PM EST
Where
Upshur County, Hodgesville
Measured
50 kt (58 mph) estimated gust
Property damage
$250
Reported by
911 Call Center
Coordinates
39.070, -80.200

A downed tree blocked the northbound lane of Clarksburg Road in Hodgesville.

Thunderstorm Wind, Upshur

When
May 30, 2:46 PM EST
Where
Upshur County, 0.87 mi NE of Pecks Run
Measured
50 kt (58 mph) estimated gust
Property damage
$250
Reported by
911 Call Center
Coordinates
39.060, -80.170

A downed tree blocked the roadway at the intersection of Teter Road and Pecks Run Road.

Thunderstorm Wind, Doddridge

When
May 30, 2:46 PM EST
Where
Doddridge County, 2.76 mi ENE of Oxford
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Utility Company
Coordinates
39.210, -80.820

Tree and power line damage resulted in 480 customers to be without power around West Union.

Thunderstorm Wind, Barbour

When
May 30, 2:54 PM EST
Where
Barbour County, 0.87 mi SW of Philippi
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
39.140, -80.040

In Philippi, a tree fell onto a home along Switzer Drive.

Thunderstorm Wind, Upshur

When
May 30, 2:55 PM EST
Where
Upshur County, 0.88 mi SE of Ellamore
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
38.920, -80.090

Several trees were blown down along County Road 151 near Ellamore.

Thunderstorm Wind, Barbour

When
May 30, 3:07 PM EST
Where
Barbour County, 0.54 mi W of West Junior
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
38.980, -79.960

In West Junior, a tree blew down onto power lines.

Thunderstorm Wind, Taylor

When
May 30, 3:12 PM EST
Where
Taylor County, Webster
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Amateur Radio
Coordinates
39.300, -80.050

Several trees and power lines were blown down across Webster Pike near Tygart Lake State Park.

Thunderstorm Wind, Randolph

When
May 30, 3:15 PM EST
Where
Randolph County, 0.69 mi N of Arnold Hill
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Public
Coordinates
38.910, -79.870

Multiple trees were blown down in the town of Sullivan.

Thunderstorm Wind, Harrison

When
May 30, 3:30 PM EST
Where
Harrison County, 1.07 mi W of Brown to 0.53 mi W of Sardis
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Amateur Radio
Coordinates
39.380, -80.490

In and around the town of Lumberport, multiple trees were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in West Virginia in 2025Every state in 2025This day in weather historyWarnings in West Virginia, May 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1263384, 1263379, 1263380, 1263381, 1263564, 1263393, 1263392, 1263394, 1263395, 1263396, 1263397, 1263574, 1263398, 1263399, 1263400, 1263401, 1263402, 1263403, 1263413, 1263576, 1263414, 1263416, 1263417, 1263577, 1263419, 1263420, 1263578, 1263421, 1263422, 1263423, 1263581, 1263424, 1263579.